MAUDE Adverse Event Report: CONVATEC GENTLECATH GLIDE; CATHETER, URETHRAL

CONVATEC GENTLECATH GLIDE; CATHETER, URETHRAL
Model Number 421567
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Fda registration number reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
End user reports "several" from "a couple boxes" unknown qty mu boxes, unknown lots in recent order arrived with catheters bent/ twisted in packages upon removal from boxes and use caused one to be stuck in his resulting in bleeding and a uti.End user is a 63 yr old male cathing for many years for retention from bph - caths 6-7 times a day.Long time user of this product.He said in a recent order many of the catheters he received, when he removed them from the mu boxes they were "twisted and bent." he said they were uncomfortable to use because of these twists and bends but since he had nothing else to use he had to use them anyway to cath with to empty his bladder.He said he had significant injury with use of 1 stating it got stuck inside of him due to the bend nearer to the tip area in the catheter.He said he tried to pull it out of him after he had drained but it would not come out.He kept trying to get it out pulling gently little by little, but it became more difficult as the time went on as the catheter was drying out and sticking inside of his urethra.He said he finally got it out after nearly 1 -2 hours of him trying to get it out.Upon removal, he had constant bleeding out of his penis dripping stating it was a "lot of blood" he said for a "few days" and burning in his urethra.He was able to see his urologist because of this who also ran a urine culture, and it showed he had e.Coli and gave him an injection of rocephin (no oral antibiotics).He reports the bleeding has stopped but he is still sore in his urethra.No photo available as they have been discarded - no photos.
 
Additional Manufacturer Narrative
Investigation: this complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process, sop-000741.Fda registration number.Reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
GENTLECATH GLIDE
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
6032470255
MDR Report Key24023797
Report Number1049092-2026-00002
Device Sequence Number8952384
Product Code GBM
UDI-Device Identifier30768455143543
UDI-Public30768455143543
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K181206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number421567
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age63 YR
Patient SexMale